Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Sleep deprivation, taken benadryl. Side effects?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
I have taken 500 mg of Benadryl. I have not meant to intentionally harm myself, I just wanted to sleep as I havent slept in over 2 days.I'm a little concerned that I possibly took too much.
Posted Wed, 11 Apr 2012 in Medicines and Side Effects
Answered by Dr. Vidya Muralidhar 3 hours later

Thanks for the query.

The dose of BENADRYL you have mentioned to have taken is 500 mg at once.The maximum adult dosage is 300 mg/day. This is an over dose of the drug and it is expected to cause side effects .

I suggest you see a doctor at the earliest and get yourself examined.

An over dose of Benadryl would cause symptoms like fever, flushing, dizziness, hallucinations, convulsions, weakness, muscle twitching.

Since you are already on many medications and hydrocodone (opioid) too, taking Benadryl in an overdose would surely warrant immediate medical attention.

Hope this answers your query. I am available for follow ups as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor